Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Having black stools. On prednisone for pulmonary fibrosis. Taking ecotrin since stent placement. Blood in stool?

My mother is having black stools. She was taking Ecotrin 81 every day as she has a stent . She also takes prednisone 10 mg. for pulmonary fibrosis . Her gastro doctor check her for blood in the stool and found none and also gave her a script for a blood test. He also told her to switch to baby aspirin 81 mg. stating if any bleeding occurs, it s better if it happens in the stomach and not the intestines (which can happen with Ecotrin). Her family doctor did not agree, stating they are the same thing. Can you advise who is correct? Thank you.
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General Surgeon 's  Response

Thank you for the query.

Both Encotrin and Prednisone do affect stomach mucosa and can cause ulcers. And this can be the reason of black stools. However bleeding from stomach, duodenum and small intestine can all give black (tarry like stools), however encorton and aspirine gives only stomach and duodenum bleedings.
But in case of black stool there is no time for doubts about exact bleeding location, upper GI endoscopy should be done as soon as possible.

Hope this will help.
Answered: Tue, 26 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor